Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 24, 2016, 4:02 PM MDT for Fremont County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2016, 4:02 PM MDT (22:02 UTC)
- Expired
- May 24, 2016, 4:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 36 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147
WUUS55 KRIW 242202
SVRRIW
WYC013-242230-
/O.NEW.KRIW.SV.W.0007.160524T2202Z-160524T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
402 PM MDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
* UNTIL 430 PM MDT
* AT 401 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LANDER...
MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LANDER AND MILFORD AROUND 410 PM MDT.
HUDSON AROUND 425 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FREMONT
COUNTY LIBRARY...LANDER GOLF COURSE...WYOMING INDIAN JUNIOR AND
SENIOR HIGH SCHOOL...WYOMING INDIAN MIDDLE SCHOOL...SINKS CANYON
CAMPGROUND...SOUTH ELEMENTARY SCHOOL...LANDER HUNT FIELD...LANDER
REGIONAL HOSPITAL...WEST ELEMENTARY SCHOOL AND WYOMING INDIAN
ELEMENTARY SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4268 10878 4282 10894 4307 10880 4281 10841
TIME...MOT...LOC 2201Z 230DEG 26KT 4280 10878
HAIL...<.75IN
WIND...70MPH
$$
BAKER2 follow-up statements
503 WWUS55 KRIW 242221 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 421 PM MDT TUE MAY 24 2016 WYC013-242230- /O.CON.KRIW.SV.W.0007.000000T0000Z-160524T2230Z/ FREMONT- 421 PM MDT TUE MAY 24 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL FREMONT COUNTY... AT 420 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUDSON...WHICH IS NEAR LANDER...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... HUDSON AROUND 425 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FREMONT COUNTY LIBRARY...LANDER GOLF COURSE...WYOMING INDIAN JUNIOR AND SENIOR HIGH SCHOOL...WYOMING INDIAN MIDDLE SCHOOL...SINKS CANYON CAMPGROUND...SOUTH ELEMENTARY SCHOOL...LANDER HUNT FIELD...LANDER REGIONAL HOSPITAL...WEST ELEMENTARY SCHOOL AND WYOMING INDIAN ELEMENTARY SCHOOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4268 10878 4282 10894 4307 10880 4281 10841 TIME...MOT...LOC 2220Z 230DEG 26KT 4289 10863 HAIL...<.75IN WIND...60MPH $$ BAKER
541
WWUS55 KRIW 242226
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
426 PM MDT TUE MAY 24 2016
WYC013-242235-
/O.EXP.KRIW.SV.W.0007.000000T0000Z-160524T2230Z/
FREMONT-
426 PM MDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY WILL
EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4268 10878 4282 10894 4307 10880 4281 10841
TIME...MOT...LOC 2223Z 230DEG 26KT 4289 10863
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:10 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 24, 2:10 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Riverton WY 210 PM MDT TUE MAY 24 2016 .Short Term...Tonight Through Wednesday A major long wave low pressure trough extending from the eastern Pacific off of the west coast to the eastern great plains will remain over the region. This will keep cool air over the region with southwest flow bringing Pacific moisture north along with instability and jet dynamics supporting shower activity with embedded afternoon and evening thunderstorms. Thunderstorms will have small hail...heavy rain and strong wind gusts. Gusty southwest winds will extend across the lower elevations of the Red Desert...Wind River and Bighorn basins and Fremont...Natrona and Johnson counties. Night time freezing to near freezing temperatures in the mountains will retard the snowmelt. The snow level will continue to fluctuate between 9000 feet and 7500 feet day to night. Above 9000 feet accumulations of 2 to 4 inches a day is expected. Some accumulation may occur below 9000 feet down to around 8000 feet. Showers and thunderstorms will produce daily precipitation from .25 to .5 of an inch with local 1 inch amounts. .Long Term...Wednesday Night Through Tuesday A major long wave low pressure trough extending from the eastern Pacific off of the west coast to the eastern great plains will remain over the region Wednesday night trough Tuesday. This will keep cool air over the region with southwest flow bringing Pacific moisture north along with instability and jet dynamics supporting shower activity with embedded afternoon and evening thunderstorms. Thunderstorms will have small hail...heavy rain and strong wind gusts. Gusty southwest winds will extend across the lower elevations of the Red Desert...Wind River and Bighorn basins and Fremont...Natrona and Johnson counties. Night time freezing to near freezing temperatures in the mountains will retard the snowmelt. The snow level will continue to fluctuate between 9000 feet and 7500 feet day to night. Above 9000 feet accumulations of 2 to 4 inches a day is expected through the week. Some accumulation may occur below 9000 feet down to around 8000 feet. Showers and thunderstorms will produce daily precipitation from .25 to .5 of an inch with local 1 inch amounts. The extended models start to diverge over the weekend and spread apart more Monday and tuesday with speed...strength and location of short wave low pressure troughs. && .AVIATION.../00Z ISSUANCE/ West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Routes A disturbance moving northeast across the region will keep scattered showers and thunderstorms through the evening...more numerous in the high country. Brief MVFR conditions in lower ceilings will occur in and near heavier showers and storms. Wind gusts of 35-45 kts are possible near stronger or higher based storms. Most activity will decrease by 04z Wed...lingering a bit longer near KJAC. Early morning low stratus and MVFR ceilings or VCFG return to some terminals after 09z. Another round of light showers will return to the southwest by morning. Another round of showers and thunderstorms will develop Wednesday afternoon. East of the Continental Divide...KCPR/KCOD/KRIW/KWRL/KLND Routes A strong disturbance moving across the region will keep scattered showers and thunderstorms east of the divide through the evening...with periods of brief MVFR conditions in lower ceilings in and near heavier showers and storms. More numerous and stronger thunderstorms are possible in both Natrona and Johnson counties later this afternoon and evening with some storms producing winds gusts in excess of 45 knots...hail from one half inch to one inch...and brief heavy rain with frequent lightning. This activity will decrease from south to north after 04z Wed. Early morning low stratus and MVFR ceilings or VCFG returns to some terminals after 09z. Light showers will be possible again Wednesday morning with building afternoon thunderstorms once again. && .FIRE WEATHER... A major long wave low pressure trough extending from the eastern Pacific off of the west coast to the eastern great plains will remain over the region into the weekend. This will keep cool air over the region with southwest flow bringing Pacific moisture north along with instability and jet dynamics supporting shower activity with embedded afternoon and evening thunderstorms. Thunderstorms will have small hail...heavy rain and strong wind gusts. Over the mountains...relative humidity will be elevated with lower relative humidity and gusty southwest winds across the lower elevations of the Red Desert...Wind River and Bighorn basins and Fremont...Natrona and Johnson counties. Night time freezing to near freezing temperatures in the mountains will retard the snowmelt. The snow level will continue to fluctuate between 9000 feet and 7500 feet day to night. Above 9000 feet accumulations of 2 to 4 inches a day is expected through the week. Some accumulation may occur below 9000 feet down to around 8000 feet. Showers and thunderstorms will produce daily precipitation from .25 to .5 of an inch with local 1 inch amounts. Outside of areas of precipitation...mixing heights should rise high enough for good to very good smoke dispersal in the afternoons. && .RIW Watches/Warnings/Advisories... None. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Skrbac FIRE WEATHER...C.Baker
Hazardous weather outlook, May 24, 3:45 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 345 AM MDT TUE MAY 24 2016 WYZ001>020-022>030-251200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 345 AM MDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. A FEW STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE EAST OF A CODY TO CASPER LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH FRIDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION EACH DAY. SATURDAY THROUGH MONDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE NORTH AND NORTHWEST. ISOLATED STORMS OVER THE CENTRAL AND SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HAIL...STRONG WINDS...HEAVY RAINFALL OR OBSERVED FLOODING. THANK YOU.
In the hours before
Special weather statement, May 24, 2:55 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MDT TUE MAY 24 2016
WYZ014>018-025-026-242145-
WIND RIVER MOUNTAINS WEST-UPPER GREEN RIVER BASIN FOOTHILLS-WIND
RIVER BASIN-UPPER GREEN RIVER BASIN-WIND RIVER MOUNTAINS EAST-LANDER
FOOTHILLS-UPPER WIND RIVER BASIN-
255 PM MDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND
SOUTHWESTERN FREMONT COUNTIES UNTIL 345 PM MDT...
AT 253 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF JONAH
FIELD TO NEAR OREGON BUTTES...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BIG SANDY AROUND 305 PM MDT.
LOUIS CREEK AROUND 315 PM MDT.
RED CANYON AROUND 325 PM MDT.
ARAPAHOE AND HUDSON AROUND 345 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BOULDER LAKE
CAMPGROUND...SCAB CREEK CAMPGROUND...FREMONT COUNTY LIBRARY...LANDER
GOLF COURSE...BRUCE CAMPGROUND...LOUIS LAKE RESORT...DICKINSON CREEK
CAMPGROUND...WYOMING INDIAN MIDDLE SCHOOL...SOUTH ELEMENTARY SCHOOL
AND LANDER REGIONAL HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4334 10942 4295 10831 4237 10892 4237 10895
4234 10895 4221 10909 4221 10911 4217 10913
4240 10982
TIME...MOT...LOC 2053Z 206DEG 49KT 4249 10963 4230 10893
13Special weather statement, May 24, 3:12 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 312 PM MDT TUE MAY 24 2016 WYZ028>030-242200- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- 312 PM MDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SWEETWATER COUNTY UNTIL 400 PM MDT... AT 310 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 15 MILES SOUTH OF ROCK SPRINGS...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL SWEETWATER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ROCK SPRINGS SWEETWATER COUNTY AIRPORT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 108 AND 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL AND SMALL HAIL IS POSSIBLE WITH THIS STORM. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4126 10930 4144 10947 4171 10897 4139 10874 TIME...MOT...LOC 2110Z 245DEG 36KT 4137 10924 LIPSON
Special weather statement, May 24, 3:28 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT TUE MAY 24 2016
WYZ027-242215-
SOUTH LINCOLN COUNTY-
328 PM MDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
415 PM MDT...
AT 326 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 7 MILES
EAST OF RANDOLPH...MOVING NORTH AT 30 MPH.
THREE QUARTER INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SAGE JUNCTION AROUND 350 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4182 11104 4183 11074 4183 11073 4184 11072
4184 11064 4183 11063 4158 11091 4158 11105
TIME...MOT...LOC 2126Z 202DEG 26KT 4165 11103
LIPSONSpecial weather statement, May 24, 3:38 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 338 PM MDT TUE MAY 24 2016 WYZ006-008-009-011-242215- SOUTHEAST BIG HORN BASIN-SOUTHEAST JOHNSON COUNTY-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- 338 PM MDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHAKIE AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 415 PM MDT... AT 336 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR BIG TRAILS...WHICH IS 25 MILES SOUTH OF TEN SLEEP...MOVING NORTH AT 30 MPH. HALF INCH HAIL, LOCALLY HEAVY RAINFALL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BIG TRAILS AROUND 345 PM MDT. DULLKNIFE RESERVOIR AROUND 415 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARNUM...LOWER DOYLE CREEK CAMPGROUND AND CHAMPION RIDGE PUMPED STORAGE HYDROELECTRIC POWER PLANT. THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 278. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4351 10700 4364 10742 4411 10723 4406 10663 TIME...MOT...LOC 2136Z 202DEG 25KT 4369 10727 LIPSON
Special weather statement, May 24, 3:52 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 352 PM MDT TUE MAY 24 2016 WYZ015-017>019-242230- GREEN MOUNTAINS AND RATTLESNAKE RANGE-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- 352 PM MDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL 430 PM MDT... AT 350 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF HUDSON TO NEAR SINKS CANYON STATE PARK...AND MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... MILFORD AROUND 400 PM MDT. HUDSON AROUND 425 PM MDT. RIVERTON AND ARAPAHOE AROUND 430 PM MDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEAVER CREEK GASOLINE PLANT...RIVERTON REGIONAL AIRPORT...LANDER GOLF COURSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4326 10791 4303 10884 4255 10883 4261 10836 TIME...MOT...LOC 2150Z 218DEG 20KT 4281 10842 4276 10871 LIPSON
Special weather statement, May 24, 3:59 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 359 PM MDT TUE MAY 24 2016 WYZ028-030-242245- EAST SWEETWATER COUNTY-ROCK SPRINGS AND GREEN RIVER- 359 PM MDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL 445 PM MDT... AT 359 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SWEETWATER COUNTY AIRPORT...WHICH IS 14 MILES EAST OF ROCK SPRINGS... MOVING NORTHEAST AT 55 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL SWEETWATER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ROCK SPRINGS BRANCH LIBRARY...LINCOLN JUNIOR HIGH SCHOOL...JIM BRIDGERCPACIFICORP POWER PLANT...HOLY SPIRIT CATHOLIC SCHOOL...ROCK SPRINGS SWEETWATER COUNTY AIRPORT...POINT OF ROCKS...EAST JUNIOR HIGH SCHOOL...ROCK SPRINGS UNION PACIFIC RAILROAD YARD...ROCK SPRINGS HIGH SCHOOL AND ROCK SPRINGS ALTERNATIVE HIGH SCHOOL. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 107 AND 152. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4148 10898 4155 10928 4211 10841 4172 10803 TIME...MOT...LOC 2159Z 239DEG 49KT 4161 10895 BRAUN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:32 PM MDT | Special Weather Statement | RIW | Lincoln | 43 min |
| May 24, 1:03 PM MDT | Special Weather Statement | RIW | 42 min | |
| May 24, 1:27 PM MDT | Special Weather Statement | RIW | Sublette | 48 min |
| May 24, 1:55 PM MDT | Special Weather Statement | RIW | Lincoln | 50 min |
| May 24, 2:55 PM MDT | Special Weather Statement | RIW | Fremont | 50 min |
| May 24, 3:12 PM MDT | Special Weather Statement | RIW | Sweetwater | 48 min |
| May 24, 3:38 PM MDT | Special Weather Statement | RIW | Johnson | 37 min |
| May 24, 3:52 PM MDT | Special Weather Statement | RIW | Fremont | 38 min |
| May 24, 3:59 PM MDT | Special Weather Statement | RIW | Sweetwater | 46 min |
| May 24, 4:07 PM MDT | Special Weather Statement | RIW | Lincoln | 38 min |
| May 24, 4:19 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| May 24, 4:24 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| May 24, 4:31 PM MDT | Special Weather Statement | RIW | 44 min | |
| May 24, 4:35 PM MDT | Special Weather Statement | RIW | 40 min | |
| May 24, 4:36 PM MDT | Special Weather Statement | RIW | 39 min | |
| May 24, 4:51 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| May 24, 5:01 PM MDT | Special Weather Statement | RIW | 44 min | |
| May 24, 5:12 PM MDT | Special Weather Statement | RIW | 48 min | |
| May 24, 5:25 PM MDT | Special Weather Statement | RIW | Johnson | 50 min |
| May 24, 5:32 PM MDT | Special Weather Statement | RIW | Washakie | 43 min |
| May 24, 5:34 PM MDT | Special Weather Statement | RIW | Sublette | 41 min |
| May 24, 5:51 PM MDT | Special Weather Statement | RIW | Washakie | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.